Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2005, 4:28 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 7, 2005, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 180 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 072127
SVREAX
MOC001-171-197-211-072215-
/O.NEW.KEAX.SV.W.0078.050607T2128Z-050607T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
SOUTHWESTERN SCHUYLER COUNTY IN NORTHEAST MISSOURI
* UNTIL 515 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREEN CASTLE
TO GREEN CASTLE TO WINIGAN...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YARROW BY 440 PM CDT.
NOVINGER BY 445 PM CDT.
WORTHINGTON BY 450 PM CDT.
THOUSAND HILLS STATE PARK BY 455 PM CDT.
KIRKSVILLE BY 500 PM CDT.
SUBLETTE BY 505 PM CDT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 4039 9296 4020 9296 4004 9294 4010 9246
4050 9248
$$
MJ3 follow-up statements
000
WWUS53 KEAX 072151
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT TUE JUN 7 2005
MOC171-072201-
/O.CAN.KEAX.SV.W.0078.000000T0000Z-050607T2215Z/
PUTNAM MO-
451 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY HAS BEEN
CANCELLED...
AT 446 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4035 9294 4020 9296 4004 9294 4010 9246
4035 9248
$$
MOC001-197-211-072215-
/O.CON.KEAX.SV.W.0078.000000T0000Z-050607T2215Z/
SCHUYLER MO-SULLIVAN MO-ADAIR MO-
451 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ADAIR...SOUTHEASTERN
SULLIVAN AND SOUTHWESTERN SCHUYLER COUNTIES UNTIL 515 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MYSTIC...OR 17 MILES WEST OF KIRKSVILLE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREEN CASTLE BY 500 PM CDT.
NOVINGER BY 515 PM CDT.
AT 449 PM CDT...PENNY SIZE HAIL WAS REPORTED 1 MILE NORTH OF MYSTIC.
LAT...LON 4035 9294 4020 9296 4004 9294 4010 9246
4035 9248
$$
MJ000
WWUS53 KEAX 072206
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT TUE JUN 7 2005
MOC197-072216-
/O.CAN.KEAX.SV.W.0078.000000T0000Z-050607T2215Z/
SCHUYLER MO-
506 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY HAS BEEN
CANCELLED...
AT 501 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4028 9281 4019 9289 4004 9294 4010 9246
4035 9248
$$
MOC001-211-072215-
/O.CON.KEAX.SV.W.0078.000000T0000Z-050607T2215Z/
SULLIVAN MO-ADAIR MO-
506 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ADAIR AND SOUTHEASTERN
SULLIVAN COUNTIES UNTIL 515 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF YARROW...OR 10 MILES WEST OF
KIRKSVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CONNELSVILLE BY 515 PM CDT.
LAT...LON 4028 9281 4019 9289 4004 9294 4010 9246
4035 9248
$$
MJ000
WWUS53 KEAX 072213
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT TUE JUN 7 2005
MOC001-211-072223-
/O.EXP.KEAX.SV.W.0078.000000T0000Z-050607T2215Z/
SULLIVAN MO-ADAIR MO-
513 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR AND SOUTHEASTERN
SULLIVAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 511 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4028 9281 4019 9289 4004 9294 4010 9246
4035 9248
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:12 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 7, 3:12 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK. UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP. THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST. THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT MIGHT BE ENOUGH TO MOVE IT FARTHER EAST. OTHERWISE...NEXT COUPLE DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION. LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE EXTENDED TO BE CLOSE TO PERSISTENCE. LVQ/MJ && .PREV DISCUSSION... 334 AM... FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE TO CONVECTIVE FEEDBACK PROBLEMS. 06Z RUN OF THE NAM NOT QUITE AS BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME. REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING FORECASTS. REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE DEWPOINTS BY MIDDAY ON WEDNESDAY. HAVE GREAT DOUBTS WE WILL HAVE 80 DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 12:47 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT TUE JUN 7 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1247 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY ALSO OCCUR LEADING TO MORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jun 7, 3:11 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 311 PM CDT TUE JUN 7 2005 MOZ054-072100- HENRY- 311 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HENRY COUNTY... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEEPWATER...OR 8 MILES SOUTH OF CLINTON... MOVING NORTH AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAINFALL WILL CAUSE MINOR STREET AND LOW LYING FLOODING. MJ
Local storm report, Jun 7, 3:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CLINTON 38.37N 93.77W
06/07/2005 0.88 INCH HENRY MO EMERGENCY MNGR
&&
LVQLocal storm report, Jun 7, 3:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST 2 NW CLINTON 38.39N 93.79W
06/07/2005 60 MPH HENRY MO EMERGENCY MNGR
&&
LVQSpecial weather statement, Jun 7, 3:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 PM CDT TUE JUN 7 2005 MOZ007-016-072145- PUTNAM-SULLIVAN- 341 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PUTNAM AND NORTHERN SULLIVAN COUNTIES... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BOYNTON...OR 25 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF BOYNTON BY 350 PM CDT. NEAR POLLOCK BY 400 PM CDT. NEAR LEMONS BY 410 PM CDT. NEAR UNIONVILLE BY 425 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MJ
Local storm report, Jun 7, 4:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG WINDSOR 38.53N 93.52W
06/07/2005 HENRY MO TRAINED SPOTTER
LARGE TREE LIMB FELL ON CAR
&&
LVQLocal storm report, Jun 7, 4:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 6 SSE KNOB NOSTER 38.69N 93.53W
06/07/2005 60 MPH JOHNSON MO TRAINED SPOTTER
&&
LVQThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 44 min |
| Jun 7, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 43 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 37 min |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Saline | 46 min |
| Jun 7, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 39 min |
| Jun 7, 5:31 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.